Does amitriptyline cause augmentaion?

A few posters in a pervious thread of mine said that amitriptyline can make RLS much worse but not augmentation? What does this mean? It sounds like a bit of a contradiction?

I got some amitriptyline in its lowest dose, for sleep aid.

I used it before and it worked but left me like a zombie the next day, however at this stage my RLS only affected me at night. Now its during the day as well as night.

Last edited by

3 Replies

  • No amitriptyline does NOT cause augmentation, but can make RLS worse for some, well for most people actually. Augmentation is when the dopamine agonists turn against you, your symptoms start earlier in the day, your med doesnt work as good at night, your RLS can start to affect other parts of your body, as in arms torso. If you up the dose of your med, it will work well again for a while then augmentation will come back with avengence. The anti-d's just makes your RLS worse, which you would know probably from taking the first pill.

  • Is it possible that just the one pill of amitriptyline at its lowest dose could make things worse? Like what I had? Merely just used at night for a sleeping aid. Im just looking for some relief until my appointment on July 17th.

  • As you have taken ami before and it did not make your rls worse it is likely that you can take them again and be ok.Any worsening of rls is likely to occur eithin couple of hours of taking ami.Any worsening would only be temporary(about 24 hours).This woulf not make any difference to the long term severity of your rls.

You may also like...